Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 23, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2018, 7:42 AM CDT for Refugio County, San Patricio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 7:42 AM CDT (12:42 UTC)
- Expired
- Jun 20, 2018, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 29 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WGUS54 KCRP 201242
FFWCRP
TXC391-409-201545-
/O.NEW.KCRP.FF.W.0023.180620T1242Z-180620T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
742 AM CDT WED JUN 20 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Eastern San Patricio County in south central Texas...
Southwestern Refugio County in south central Texas...
* Until 1045 AM CDT.
* At 741 AM CDT, Doppler radar indicated heavy rain across the
warned area. Rainfall in excess of three inches have already
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Portland, Sinton, Taft, Ingleside, Odem, Gregory, St. Paul,
Ingleside On The Bay, Bonnie View and Taft Southwest.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2786 9758 2813 9758 2813 9757 2815 9755
2818 9728 2806 9724 2807 9725 2804 9723
2791 9719 2781 9719
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 6:49 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 20, 6:49 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
649 AM CDT Wed Jun 20 2018
.DISCUSSION...
See aviation discussion below for the 12Z TAFs.
&&
.AVIATION...
A mix of VFR and MVFR conditions can be expected throughout the
day as num showers move across S TX, especially along and east of
highway 281. LRD will likely see an increase in areal coverage
through the day as a sfc axis moves slowly westward. Could also
see IFR visibilities with the heavier rainfall and an occasional
thunderstorm through the afternoon, but will leave the mention of
TSRA out of the TAFs as it will be mainly showers. Models show
some improvement by late afternoon or evening to VFR levels, but
the chance of showers will remain in the forecast through tonight.
&&
.PREVIOUS DISCUSSION... /Issued 449 AM CDT Wed Jun 20 2018/
DISCUSSION...
Will make this short as possible. Another round of heavy rainfall
expected today, with the main activity in the morning and
gradually moving inland during the day. Average rainfall amounts
through tonight (not including rainfall before 12Z today) will be
1 to 3 inches over the previous FFA area, so extended it through
tonight as any additional rainfall will likely cause flooding.
Drier air will gradually begin to filter in Thursday and even more
on Friday, generally from the north as an upper level ridge
finally tries to come back into the area. Based on WPC's Day 2
excessive rainfall outlook, will only go with the FFA through
tonight as any flooding on Thursday likely to be more isolated and
farther south. A later shift could decide on whether it is needed
to extend for Thursday, and that will mainly be based on NWS
forecast QPF for Thursday. Plenty of clouds and wet grounds should
help to keep temperatures down today, with similar temperatures
for lows tonight. For Thursday, there may be more sunshine, but
wet grounds will help keep temperatures down again except out to
the west where much less rainfall has been observed. Drier air
Friday and Saturday with upper ridge is expected to come in, but
rain begins to return by early next week as there is a hint of
another upper level low approaching the area. For temperatures,
generally went with a blend of short-range consensus and
Supreblend for high temperatures today and Thursday, with close to
Superblend and Bias-consensus guidance for lows through Friday
morning. After that, went with Superblend for highs (but did trim
temperatures a degree or two east of Highway 281 due to the
saturated soils), with a blend of Superblend and WPCGuide for
minimum temperatures.
MARINE...
Based on forecast wave heights, will maintain the SCA for the
offshore waters, with SCEC for the nearshore waters. SCA until 3
PM based on wave heights, with SE winds 15 to 20 knots. Conditions
should gradually improve, but still will have scattered to
numerous (if not widespread) convection today and tonight,
beginning (hopefully) to diminish in areal coverage and strength
Thursday through the rest of the week. Near SCA conditions at
times over the waters, as low pressure over West Texas deepens and
high pressure remains in the eastern Gulf of Mexico.
COASTAL FLOODING...
Astronomical tide levels have come down over the last couple of
days, but levels are running one foot or more above predicted
levels at last look. Given the fact that there is still more
rainfall to come and some areas have received 5 to 10 inches of
rain, will keep the Coastal Flood Advisory going as there is
likely a lot of standing water and once high tide is approached
it could get close again (feeling is that it may not be would
rather be safe than sorry). Also, a borderline rip current risk
between moderate and high. Will again err on the side of caution
and extend both of these hazards through this evening. Additional
heavy rainfall would strand motorists away from beach access roads
so at this time do not want people to believe conditions are
improving.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 84 76 87 77 91 / 90 70 70 30 20
Victoria 85 75 90 75 93 / 90 50 50 20 20
Laredo 91 77 91 77 101 / 70 40 40 30 10
Alice 86 75 88 75 94 / 80 60 70 30 20
Rockport 85 78 86 79 90 / 90 70 60 20 20
Cotulla 90 76 93 76 101 / 60 30 20 20 10
Kingsville 85 77 88 77 94 / 90 70 70 30 20
Navy Corpus 84 79 86 80 89 / 90 70 70 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through late tonight For the following zones:
Aransas Islands...Bee...Calhoun Islands...Coastal Aransas...
Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
Coastal Refugio...Coastal San Patricio...Duval...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
High Rip Current Risk through this evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Coastal Flood Advisory until midnight CDT tonight For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 3 PM CDT this afternoon For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
TE/81...AVIATIONHazardous weather outlook, Jun 20, 6:10 AM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 610 AM CDT Wed Jun 20 2018 TXZ229>234-239>247-342>347-442-443-447-211100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 610 AM CDT Wed Jun 20 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect through tonight for the following zone locations: Aransas Islands...Bee...Calhoun Islands...Coastal Aransas... Coastal Calhoun...Coastal Kleberg...Coastal Nueces... Coastal Refugio...Coastal San Patricio...Duval...Goliad... Inland Calhoun...Inland Kleberg...Inland Nueces...Inland Refugio...Inland San Patricio...Jim Wells...Kleberg Islands...Live Oak...Nueces Islands...Victoria. Additional 1 to 3 inches, with isolated amounts in excess of 8 inches, will be possible through tonight, especially in thunderstorms. There is a High Rip Current Risk until midnight for the following zones: Aransas Islands...Calhoun Islands...Kleberg Islands... Nueces Islands. A Coastal Flood Advisory is in effect until midnight CDT for the following zones: Aransas Islands...Calhoun Islands... Kleberg Islands...Nueces Islands Scattered thunderstorms will produce rainfall rates of 3 or more inches per hour at time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous thunderstorms Thursday will produce isolated heavy rainfall and possible flash flooding. There is a moderate risk of rip currents Thursday along gulf- facing beaches. Afternoon heat indices between 105 and 109 degrees are expected over portions of South Texas Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of heavy rainfall and flooding. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-211100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 610 AM CDT Wed Jun 20 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect until 3 PM for the offshore gulf waters due to elevated seas of 7 to 8 feet. Thunderstorms will produce gusty winds and rough and confused seas through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm chances will diminish on Thursday, with no thunderstorms Friday or Saturday expected. Thunderstorms will be possible Sunday through Tuesday. Small Craft Advisory conditions are possible Saturday and Sunday over portions of the Middle Texas Gulf Waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GW
In the hours before
Local storm report, Jun 20, 3:24 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 AM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD ORANGE GROVE 27.96N 97.94W
06/20/2018 JIM WELLS TX COUNTY OFFICIAL
COUNTY ROADS FLOODED AND CLOSED AROUND ORANGE GROVE
&&
EVENT NUMBER CRP1800123
GEWLocal storm report, Jun 20, 6:09 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 AM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/20/2018 NUECES TX LAW ENFORCEMENT
WATER OVER SEVERAL ROADWAYS IN THE CITY.
&&
EVENT NUMBER CRP1800124
PZLocal storm report, Jun 20, 7:28 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
728 AM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM FLASH FLOOD ROCKPORT 28.04N 97.05W
06/20/2018 ARANSAS TX TRAINED SPOTTER
MARKET STREET TO KEY ALLEGRO CLOSED DUE TO WATER OVER
ROAD
&&
EVENT NUMBER CRP1800125
PZLocal storm report, Jun 20, 7:37 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
737 AM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 W CORPUS CHRISTI 27.71N 97.33W
06/20/2018 M11.87 INCH NUECES TX NWS EMPLOYEE
STORM TOTAL RAINFALL 11.87". 24 HOUR TOTAL 9.54"
&&
EVENT NUMBER CRP1800126
PZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:20 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jun 19, 7:52 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jun 19, 8:44 PM CDT | Flash Flood Warning | CRP | Bee, San Patricio | 3 hr |
| Jun 19, 9:53 PM CDT | River Flood Warning | CRP | Jim Wells | 11 hr |
| Jun 19, 10:14 PM CDT | Special Weather Statement | CRP | Nueces | 46 min |
| Jun 19, 10:38 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Jun 19, 11:45 PM CDT | Areal Flood Warning | CRP | Bee, San Patricio | 6 hr |
| Jun 20, 12:06 AM CDT | Special Marine Warning | CRP | 24 min | |
| Jun 20, 12:22 AM CDT | River Flood Warning | CRP | Nueces | 68 hr |
| Jun 20, 1:29 AM CDT | Areal Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Jun 20, 2:49 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 116 min |
| Jun 20, 3:03 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 3 hr |
| Jun 20, 4:21 AM CDT | Special Marine Warning | CRP | 24 min | |
| Jun 20, 5:42 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jun 20, 6:36 AM CDT | Flash Flood Warning | CRP | Aransas, San Patricio | 3 hr |
| Jun 20, 7:18 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Jun 20, 7:45 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Goliad, Refugio | 3 hr |
| Jun 20, 8:48 AM CDT | Areal Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 6 hr |
| Jun 20, 9:14 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Goliad, Nueces, Refugio, San Patricio and 1 more | 3 hr |
| Jun 20, 11:45 AM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 3 hr |
| Jun 20, 12:01 PM CDT | Areal Flood Warning | CRP | Aransas, Calhoun, Refugio, San Patricio | 6 hr |
| Jun 20, 12:41 PM CDT | River Flood Warning | CRP | Aransas, Refugio | 6 days |
| Jun 20, 4:59 PM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.